Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 593, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 26, 2000, 5:19 PM CDT for Webster County, Mississippi. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 26, 2000, 5:19 PM CDT (22:19 UTC)
- Expired
- Aug 26, 2000, 5:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Webster County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 5:20 PM CDT | Hail 0.75 | Bellefontaine, MS | Dime-sized hail covered the ground. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 338 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 2158 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 262219 SVRJAN MSC155-262245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 519 PM CDT SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI * UNTIL 545 PM CDT * AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WALTHALL...MOVEMENT WAS NEARLY Q STATIONARY. * THE SEVERE THUNDERSTORM WILL... OVER WALTHALL DAMAGING WINDS AND TORRENTIAL RAINS ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 86
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 1:40 PM CDT, 3 hours 39 minutes earlier.
Area forecast discussion, Aug 26, 1:40 PM CDT, 3 hours 39 minutes before
FXUS64 KJAN DDHHMM AFDJAN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 140 PM CDT SAT AUG 26 2000 LOOKING AT VAPOR IMAGERY UPPER RIDGE WAS STILL PREVALENT...AS ANOTHER WELL DEFINED SHORTWAVE...WHICH WAS ADVERTISED BY THE MODELS WAS MOVING OVER THE EASTERN SECTIONS OF THE FORECAST AREA. ON THE SURFACE A WEAK FRONT WAS NOTED ACROSS THE REGION WITH DEWPOINTS IN THE 60S AND 70S. LOOKING AT THE SHORTTERM RANGE THE UPPER RIDGE WILL MAINTAIN ITSELF THROUGH THE PERIOD...WITH A SERIES OF WEAK SHORTWAVES PASSING THROUGH THE REGION ON THE EASTERN SIDE OF THE RIDGE. SLIGHTLY COOLER MID LEVEL TEMPS AND TIME OF MAX AFTERNOON HEATING WILL FAVOR MORE ROUNDS OF AFTERNOON AND EARLY EVENING THUNDERSTORMS THROUGH MONDAY. ALSO A BACK DOOR FRONT WILL BE HANGING ACROSS THE REGION TONIGHT...BEFORE RETREATING BACK TO THE EAST OF THE REGION ON SUNDAY.THE FRONT WILL PROVIDE SOME ADDED LOW LEVEL CONVERGENCE THROUGH TONIGHT...WHICH WILL MAKE POPS A LITTLE DIFFICULT...DEPENDING ON FRONTAL POSITIONING. MEAN MOISTURE WILL BE DECENT OVER THE REGION DURING THE PERIOD. SO WITH THAT IN MIND WILL FOLLOW THE ETA SOLUTION...SINCE IT INTIALIZED THE SURFACE AND UPPER FEATURES THE BEST. THE BEST COVERAGE FOR TONIGHT SHOULD BE IN THE EAST AND SOUTH WITH THE WEAK FRONT AND SEABREEZE AFFECTS TO CONTEND WITH ON POP COVERAGE. ON SUNDAY...WHEN THE FRONT RETREATS EAST OF THE REGION...WILL PUT THE BEST LOW POPS IN THE SOUTH FOR SEABREEZE INTERACTION...AS WELL AS ON MONDAY. AS FAR AS TEMPERATURES ARE CONCERN WILL GO WITH THE COMBO OF THE WARMER ETA/NGM MOS GUIDANCE. 24 HOUR QPF DISCUSSION: MODEL QPF FORECASTS AND NCEP GUIDANCE FOR NEXT 24 HOURS PROBABLY A LITTLE ON THE LOW SIDE...ESPECIALLY FOR THE EASTERN AND SOUTHERN PORTIONS OF THE CWA. STORMS ARE EXPECTED TO DEVELOP IN THOSE AREAS AHEAD OF THE WEAK SURFACE BOUNDARY EARLY THIS AFTERNOON AND CONTINUE THROUGH THIS EVENING. BASIN AVERAGE RAINFALL OF ONE QUARTER INCH WITH HIGHER AMOUNTS LOCALLY ARE POSSIBLE. EXTENDED DISCUSSION...LOOKING AT THE LONGTERM TUESDAY THROUGH THURSDAY...UPPER RIDGE WILL BE PREVALENT ACROSS THE REGION THROUGH THE PERIOD. THE MRF BRINGS A SLIGHT WEAKNESS TO THE RIDGE WEDNESDAY NIGHT INTO THURSDAY...AS TROPICAL MEAN MOISTURE(REMNANTS OF DEBBY) MOVES INTO THE REGION. ON THE SURFACE CONVECTIVE ACTIVITIY FROM THE TROPICAL SYSTEM MOVES OVER THE REGION DURING THAT TIME...WHICH IS CONSISTENT WITH ITS PREVIOUS RUN. LOOKING AT DEBBYS CURRENT TROPICAL SITUATION...IT DOESNT SEEM LIKELY AT THIS TIME...SINCE STEARING CURRENTS SHOULD TAKE IT WELL SOUTH OF THE REGION. IN THE LOW LEVELS THE REGION WILL BE UNDER EAST SOUTHEAST FLOW. THE CANADIAN MODELS HAS A LITTLE STRONGER UPPER RIDGE OVER THE REGION AND TAKES THE REMNANTS OF DEBBY TO OUR SOUTH OVER THE GULF. THE NOGAPS MODEL WAS NOT AS STRONG WITH THE UPPER RIDGE. LIKE THE CANADIAN MODEL IT KEEPS THE MOISTURE FROM THE REMNANTS OF DEBBY IN THE GULF...BUT THE CANADIAN WAS FARTHER SOUTH WITH IT...WHICH SEEMS REASONABLE. IT DID SHOW SOME LIGHT CONVECTIVE COVERAGE IN THE SOUTH HALF...MAINLY DUE TO SEA BREEZE INTERACTION. SO WITH THAT IN MIND WILL CONTINUE ISOLATED CONVECTION NORTH/CENTRAL AND WIDELY SCATTERED CONVECTION SOUTH FOR THE PERIOD. PRELIM NUMBERS... JAN 71/101/71/101 121 MEI 68/101/68/101 232 .JAN... AR...NONE. LA...NONE. MS...NONE. 17/19
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 43 min |
| Aug 25, 7:22 PM CDT | Severe Thunderstorm Warning | JAN | Franklin | 38 min |
| Aug 26, 3:40 PM CDT | Severe Thunderstorm Warning | JAN | Montgomery | 50 min |
| Aug 26, 3:49 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 26 min |
| Aug 26, 4:25 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 35 min |
| Aug 26, 4:30 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 30 min |
| Aug 26, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 35 min |
| Aug 26, 4:46 PM CDT | Severe Thunderstorm Warning | JAN | Scott | 29 min |
| Aug 26, 5:01 PM CDT | Severe Thunderstorm Warning | JAN | Lamar | 29 min |
| Aug 26, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 32 min |
| Aug 26, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis | 34 min |
| Aug 26, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 24 min |
| Aug 26, 5:41 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 49 min |
| Aug 26, 6:06 PM CDT | Severe Thunderstorm Warning | JAN | Lincoln | 39 min |
| Aug 26, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 23 min |
| Aug 26, 6:11 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 34 min |
| Aug 26, 6:15 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 30 min |
| Aug 26, 6:23 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 37 min |
| Aug 26, 6:44 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 31 min |
| Aug 26, 6:49 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 26 min |
| Aug 26, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 35 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.